Hello gentle folk! I wish you all good cheer. I would like to hear from people who are using the dopamine Agonist Rotigatine pitches marketed as Neupro…I started using the patches when I evolved bad sleep pattern this summer. I started waking every 3 hrs with a mixture of symptoms. Agitation, immobility in bed , dystonia and dyskinesia… As you can imagine, I felt truly fortunate to have my quality of nights so thoroughly destroyed. My PD nurse who realised I was already prescribed Sinemet plus, and a MAOB inhibitor suggested I use Neupro at night…I have worn both 2mg patches, and now 4mg patches, and have used the 4mg patches for a full week. To date, I perceive I get absolutely no sense of being medicated at all throughout the night. Is this uncommon? Should I request off myNurse to Step up now, to 6mg? I am tempted to increase the patch strength, though wonder as well whether others in the forum have experience with my condition. Am I asking too much to hope that any dopamine agonist might return my nights into a rest laden pleasure ? Having had PD for 6 years, I’m thinking that I probably require to try much higher concentrations and reassess my predicament
I had a very similar experience with the patches.
I was given them 6 yrs after my diagnosis. I was told to go up to 8mg patches but had really bad sleep like you explain after I hit 4mg so stopped all together.
I tried them again about 18 months later I got up to 6 then had the same experience . But 4mg seemed to help the off periods during the day so stuck with the 4mg.
Still wake up every 3-4 hrs but not agitated etc… and find it easier to get back to sleep.
The strength just may be too much for you at the moment.
Had PD for 8yrs. DX at 42
Hope this helps
I’m very sorry to hear you’ve been having poor experiences with your Neupro patches. You can read more about Parkinson’s medications and Neupro on our website, here: https://www.parkinsons.org.uk/information-and-support/parkinsons-drugs and here https://www.parkinsons.org.uk/information-and-support/rotigotine-skin-patch-neupro
I would recommend talking to your Parkinson’s nurse about what you’re experiencing, and you might also want to contact our Helpline, who’ll be able to advise you further on this. You can reach them at 0808 800 0303. Lines are open Monday to Friday from 9am to 7pm, and on Saturday from 10am-2pm.
Hope this helps. We are all here to support you.
Forum Moderation Team
Whilst I have no experience of neuro patches, I am receiving help and advice from a speech and language therapist. Because I produce an amount of saliva, particularly when sleeping, she recommended that I try Kwells, which are for travel sickness but the active ingredient is hyoscine which dries the mouth. I only take a half tablet when I go to bed but it has the added benefit that I get at least 5 hours uninterrupted sleep and sometimes more. This might be worth talking to your Parkinson’s nurse or your neurologist about. I guess it really depends on your individual condition but it is certainly preferable to taking conventional sleeping tablets. They are £2.99 for 12 in most chemists.
I was prescribed Neupro patches starting at 2mg/day building up to 8mg and then to 12mg. They were eventually effective for me improving my mobility. Unfortunately I had a side effect of leg swelling so I had to stop using the patches.
One other problem I had using patches it became necessary to use 2 to obtain the bigger dose’s which made it difficult to place on the body avoiding putting in the same position too soon.
Thank you to the kind authors of last three messages. I’ve had some interesting revelations since my last entrance. I have definitely verified, through experiencing one night of going fully ‘cold turkey’…that Neupro at even 2mg patch strength, is making a positive impact. In fact I get a better nights experience with 2mg than I did with 4mg…i.e. less dyskinesia. Thus i am in a quandary that only I can resolve, thinking I might possibly not be under medicated at all ?..I’ve decided for now That I will stay on a 2mg strength patch, and, though I am grateful for the knowledge, I’ll stay away from taking a new pill for purpose of improving sleep duration. Having taken undesired retirement two years ago, aged 55, I’m not going to dive into any pursuance of longer sleep for now. I prefer not to multitask
I have been prescribed neupro patches recently having survived successfully for 3 years using only Mucuna Pruriens to control my tremor. The need to start taking formal meds arose as I was having problems with swallowing. Neupro patches were the best solution in my case and, after 20 days, I settled on 6mg/24hr patches as being effective without any obvious drawbacks other than I mustn’t drive.
I continue to take 10 grams of Mucuna twice a day.
This combination seems to work well. There is only a minor reduction in my tremor but strangely I am more dexterous than before. E.g. I am better at rolling over in bed and my balance has much improved. So has my self confidence and my swallowing.
The effects of the patches last the full 24 hours. The only disadvantage is the ceremony of changing the patches each day. You can’t really do this yourself. Having applied a patch you can’t reuse that area of skin again within 14 days.
Hope this input helps.
Hang in there. JCPB
Further to my previous entry - I forgot to mention that I sleep wry well since starting on Neupro patches and can nod off in front of the television if the programme isn’t up to scratch. My Fitbit informs me that the quality of my sleep is consistently excellent. And I always wake up feeling refreshed
I just tell it like it is pal we all don’t get much sleep with Parkinson’s medication, and asking anyone to do anything about you might as well bang your head against a wall. What your better off doing is trial and error and adjust your medication that suits you as only you no what works for you, I have done and I’ve even come down on some medication and feel 100% better, the specialist don’t no how you feel they’ll just keep putting in up.
Thanks to you all for this excellent feedback and support . I am reading and taking it all on board. I did read in one of the earlier replies how driving was suddenly stopped…simply in consequence to wearing the Neupro patch. I do wonder why that decision was reached?..increased tiredness?
Just while you are all talking patches, do any of you get irritating red marks that take weeks to go. I on 2 mg once a day.
Had PD for 5 years age 66.
Cheers and hope 2021 is a better year.
The instructions about cleaning the skin after patch removal are to clean the skin thoroughly and not reuse it for 2 weeks. I find that the pinkish mark takes a day or two to disappear. JCPB
The instructions for patches advise against using machenery in case of. Sudden sleepiness. I find that I am nodding off without warning and have therefore elected not to drive JCPB
Yes they like leave a burn mark.
Thats exactly what happened to Patty. She was on 8mg neupro patch but side effects dreadful. Now on 2mg and much more together in every way. These drugs are so powerful. Blood Pressure ended up so low as the consultant and PD nurses kept increasing meds that we had to go to A&E . Then we adjusted the madopar times s and the patch down to 2mgs . No more fluctuating BP for now. And much more feeling in control. As we all know this disease is for ever challenging so we will be monitoring daily. Patty is 64 and was diagnosed in 2015. I am her long time friend and now full time carer as we are both retired nurses and go back along way.
She’s lucky to have such a good friend, that’s it you have to adjust the medication yourself and find what works best for you, only she no’s if it’s working and how she feels, I’ve be through a bad medication and wouldn’t want anything to feel like I did.